Antibiotics side effects on the stomach
When taking antibiotics, always remember to take them with a glass of water (not just a sip). Other liquids are less suitable here, as tea or milk have chemical interactions that hinder or even prevent the absorption of the medication. Alcohol consumption should be avoided during the whole antibiotic therapy anyway, as this can cause severe damage to the body.
These chemical complexes can ultimately lead to cramps or even nausea, which can result in moderate to severe pain. However, these should disappear after a few hours. However, if this is not the cause of the discomfort, the reason is often – as in the intestines – an imbalance in the normal bacterial conditions.
Here the body should always be considered as a whole. The stomach does not work in isolation; it receives its food through the oesophagus, which is connected to the throat, and then passes the digested food to the intestines. Thus, corresponding side effects in the stomach can also be transferred to the intestines, and the flora in the entire gastrointestinal tract can be brought out of balance.
Fungal infections of the mouth and throat in connection with antibiotics usually occur when the immune system is weakened and are therefore found either in older people or children who already have a weakened immune system. However, since antibiotics generally weaken the immune system, they can also occur in people with a basically good immune system as a result of prolonged antibiotic use. In medical jargon, this is called oral candidiasis or oral thrush, which means nothing more than “fungal infection in the mouth“.
It is characterized by a white coating and red spots where blood is present. This results in a considerable reduction in the quality of life, as eating, swallowing and drinking are associated with pain. The infection can even spread to the oesophagus or palate and lips.
A doctor can ultimately determine exactly what fungus it is and prescribe medication against it. To do this, it is necessary to take swabs of the affected area and have them examined in a laboratory. Drugs or antimycotics that are used against this candidosis can in turn cause damage to the eye.
Antibiotics Side effects in the eye
Especially anti-infectives, i.e. drugs for the treatment of infectious diseases, including not only antibiotics but also drugs against fungal infections (antimycotics), can pose a risk to our eyes and our vision in general. Especially antibiotics used for tuberculosis can cause damage to the optic nerve as a side effect. This includes the clinical picture of the so-called optic neuropathy.
This is a circulatory disorder of a part of the optic nerve. Such a clinical picture first of all becomes noticeable in a disturbance of colour vision. Especially antimycotics, which are used against fungal infections, have an increased risk of triggering these symptoms. In most cases, however, an improvement is reported after discontinuing the antibiotics/antimycotics and the eye can regenerate completely. A visit to an ophthalmologist is nevertheless recommended.